Taking Ticagrelor With Drugs That Increase Bleeding Risk

Medications That Increase Bleeding Risk
Ticagrelor should be used with caution with other medications that increase the risk of bleeding. This would make sense, since ticagrelor increases the risk of bleeding by itself. Interestingly, although ticagrelor is designed to be used with low-dose aspirin (70 to 100 mg daily), combining it with higher doses of aspirin actually makes it less effective.
 
There are many times when it is acceptable or even beneficial to combine ticagrelor with other medications that increase the risk of bleeding. In these situations, however, it is especially important to alert your healthcare provider if you develop any signs of bleeding, such as:
 
  • Unusual bruising (bruises that develop without known cause or grow in size)
  • Blood in the urine
  • Blood in the stool (usually seen as red or black stools)
  • Nosebleeds
  • Bleeding gums
  • Bleeding from cuts that takes a long time to stop
  • Menstrual bleeding or vaginal bleeding that is heavier than normal
  • Coughing up blood
  • Low blood pressure
  • Vomiting blood or material that looks like coffee grounds.
 
P-glycoprotein Inhibitors
P-glycoprotein inhibitors can increase the level of ticagrelor in the body. Check with your doctor before taking such medications together.
 

Final Thoughts

It is possible that not all ticagrelor drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about any specific interactions that may apply to you.
 
10 Foods That Lower Cholesterol

Ticagrelor Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.